MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a peripheral artery procedure using the hawkone m device in the proximal right superficial femoral artery, there were delays in surgery due to product malfunction, adding two hours to the case and requiring a second access site.The device tip detached in vivo during the procedure, and the guidewire lumen was torn or ripped.Guidewire prolapse led to the tip detachment.The device became stuck at a location where a stent was pinched within a tortuous graft, and moderate resistance was encountered when advancing the device.Excessive force was used during advancement, and the device was passed through a previously deployed stent in an area with moderate tortuosity and moderate calcification.The anatomy was abnormal, with the procedure performed in a graft with a pinched stent at the top.The detached tip was snared and removed, and the procedure was completed with post drug coated balloon and closure devices.No patient complications have been reported as a result of this event.The hawk device did not entangle w ith the spider device, once the physician tried removing it, and pulled up into iliac and then over bifurcation it entangled because it got bent over itself and then ended up facing in other direction.The interaction with the spider device did not lead to tip detachment on the atherectomy device, interaction with the patients stent graft and excessive force lead to detachment, but it wasn¿t at the top it was where the cutter was.There was no damage noted to the spider device.
 
Additional Manufacturer Narrative
Product analysis the customer returned one image for evaluation in this image the hawkone device is in the hand of hcp, the guidewire lumen can be seen prolapsed from the housing.It is unclear from the image if the distal tip of the device did detach from the housing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was returned along with the detached tip stuck on spider device with the guidewire lumen detaching loaded in a catheter, a visual inspection found that the tip is detached distal to the anchor pockets, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22307386
Report Number9612164-2025-03092
Device Sequence Number20988005
Product Code MCW
UDI-Device Identifier00643169968332
UDI-Public(01)00643169968332(17)271014(10)0012490166
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-M
Device Lot Number0012490166
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/15/2025
08/05/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/05/2025
08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight79 KG